Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Apr 13, 2009, 4:50 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2009, 4:50 PM EDT (20:50 UTC)
- Expired
- Apr 13, 2009, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:50 PM EDT | TSTM WND DMG | Townsend, GA | MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 251. THIS MAY HAVE BEEN DUE TO A TORNDADO. |
| Apr 13, 5:09 PM EDT | TSTM WND DMG | 3 E Eulonia, GA | TREES BLOWN DOWN EAST OF EULONIA. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 132050
TORCHS
GAC179-191-132145-
/O.NEW.KCHS.TO.W.0012.090413T2050Z-090413T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 545 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JONES...OR
ABOUT 8 MILES EAST OF TIBET...MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
JONES...TOWNSEND...
EULONIA...
SOUTH NEWPORT...PINE HARBOR...
SHELLMAN BLUFF...
HALFMOON LANDING...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3149 8154 3166 8152 3173 8120 3172 8118
3170 8118 3170 8113 3166 8112 3158 8114
3155 8125 3155 8118 3153 8116 3149 8119
TIME...MOT...LOC 2050Z 263DEG 23KT 3160 8146
$$2 follow-up statements
000
WWUS52 KCHS 132118
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT MON APR 13 2009
GAC179-191-132145-
/O.CON.KCHS.TO.W.0012.000000T0000Z-090413T2145Z/
MCINTOSH GA-LIBERTY GA-
517 PM EDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
SOUTHEASTERN LIBERTY AND NORTHEASTERN MCINTOSH COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
THUNDERSTORM WAS LOCATED 7 MILES EAST OF SHELLMAN BLUFF...OR ABOUT
20 MILES NORTHEAST OF DARIEN...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CRESCENT...HALFMOON LANDING...PINE HARBOR AND SHELLMAN BLUFF.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3149 8142 3170 8135 3173 8120 3172 8118
3170 8118 3170 8113 3166 8112 3158 8114
3155 8125 3155 8118 3153 8116 3149 8119
TIME...MOT...LOC 2117Z 264DEG 30KT 3159 8118
$$000
WWUS52 KCHS 132130
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT MON APR 13 2009
GAC179-191-132139-
/O.CAN.KCHS.TO.W.0012.000000T0000Z-090413T2145Z/
MCINTOSH GA-LIBERTY GA-
529 PM EDT MON APR 13 2009
...THE TORNADO WARNING FOR SOUTHEASTERN LIBERTY AND NORTHEASTERN
MCINTOSH COUNTIES HAS BEEN CANCELLED...
AT 527 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE TORNADO WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3149 8142 3170 8135 3173 8120 3172 8118
3170 8118 3170 8113 3166 8112 3158 8114
3155 8125 3155 8118 3153 8116 3149 8119
TIME...MOT...LOC 2129Z 264DEG 30KT 3160 8106
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:48 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 4:48 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT MON APR 13 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT AND
TUESDAY...AND MOVE OFFSHORE TUESDAY EVENING. ANOTHER COLD FRONT
WILL DROP THROUGH FROM THE NORTH WEDNESDAY NIGHT...FOLLOWED BY
CANADIAN HIGH PRESSURE THROUGH SATURDAY. A FRONTAL SYSTEM WILL
AFFECT THE AREA SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WARM FRONT HAS LIFTED NORTHWARD THROUGH THE FORECAST AREA THIS
AFTERNOON...AND ALTHOUGH WINDS HAVE SHIFTED AROUND TO THE NORTH
BEHIND THE LINE OF SHOWERS/THUNDERSTORMS DUE TO MESOSCALE
EFFECTS...EXPECT THE WINDS TO SLOWLY BECOME SOUTHERLY ONCE AGAIN
AS INITIAL LINE OF CONVECTION SHIFTS OFFSHORE. HELICITY VALUES
REMAIN STRONG ACROSS THE SOUTH CAROLINA AND GEORGIA COASTS...AND
HAVE THUS OPTED TO LOCALLY EXTEND THE TORNADO WATCH THOUGH 7 PM.
FOLLOWING THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS...EXPECT
OCCASIONAL SHOWERS/THUNDERSTORMS TO CONTINUE TO IMPACT THE AREA
OVERNIGHT WITH GOOD DYNAMIC FORCING AND DEEP GULF OF MEXICO
MOISTURE CONTINUING TO STREAM INTO THE AREA. EXPECT THE MAIN
SEVERE THREAT TO END THIS EVENING BEFORE STRONGEST DYNAMICS SHIRT
OUT OF THE AREA OVERNIGHT. LOW TEMPERATURES SHOULD BOTTOM OUT IN
THE LOWER TO MIDDLE 60S ACROSS THE AREA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
DEEPEST MOISTURE WILL SHIFT OFFSHORE TUESDAY MORNING...SO WILL
CARRY CHANCE POPS MOST AREAS...WITH LIKELY POPS ACROSS COASTAL
ZONES. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY
AFTERNOON...AND WITH SOME DECENT LATE MORNING/EARLY AFTERNOON
SUNSHINE EXPECTED...SHOULD SEE ADDITIONAL SHOWERS/THUNDERSTORMS
DEVELOP ACROSS THE AREA. MAIN SEVERE WEATHER HAZARDS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO
CAN/T BE RULED OUT. HIGH TEMPERATURES SHOULD GENERALLY TOP OUT IN
THE UPPER 70S AWAY FROM THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DEEP UPPER TROUGH WILL REMAIN JUST EAST OF THE FORECAST AREA TUE
NIGHT THROUGH THU NIGHT. WED AFTERNOON A BACKDOOR COLD FRONT WILL
DROP THROUGH...BRINGING ONLY A BRIEF PERIOD OF MID-CLOUDS TO
NORTHERN AREAS...FOLLOWED BY CANADIAN HIGH PRESSURE. DRY WEATHER AND
NEAR-NORMAL TEMPS EXPECTED WED NIGHT THROUGH FRI NIGHT. UPPER RIDGE
AXIS WILL SHIFT JUST EAST OF THE AREA BY SAT WITH WESTERLY FLOW
DEVELOPING IN THE LOWER 500 MB. AN INCREASE IN THICKNESSES SHOULD
YIELD ABOVE-NORMAL HIGHS IN THE MID TO UPPER 70S ON SAT.
SUN INTO MON...A FRONTAL SYSTEM MAY AFFECT THE AREA...BRINGING
INCREASED RAIN CHANCES AND CLOUD COVER.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO DETERIORATE THIS AFTERNOON FOR KCHS AND
KSAV AS SHOWERS AND THUNDERSTORMS APPROACH THE AREA. HAVE
MAINTAINED PREVAILING MVFR CEILINGS BY LATE AFTERNOON/EARLY
EVENING FOR BOTH SITES. LOOKS LIKE BEST CHANCES FOR THUNDERSTORMS
WILL OCCUR THIS EVENING...AND HAVE PREVAILING TSRA AT BOTH SITES.
HAVE ALSO INCLUDED TEMPO GROUPS FOR TSRA MID TO LATE AFTERNOON TO
ACCOUNT FOR ONGOING THUNDERSTORM ACTIVITY UPSTREAM...AND WILL
AMEND AS NECESSARY.
ONCE EVENING THUNDERSTORMS PUSH THROUGH THE AREA...SHOULD SEE RAIN
CONTINUE INTO THE EARLY MORNING HOURS BEFORE ENDING PRIOR TO
DAYBREAK. STABLE LAYER MOVING IN BEHIND THE CONVECTION WILL
LIKELY RESULT IN LOW LEVEL WIND SHEAR AND IFR CIGS AT BOTH
TERMINALS...AND HAVE INCLUDED THIS THROUGH ROUGHLY DAYBREAK
TUESDAY. SHOULD SEE CONDITIONS QUICKLY IMPROVE TO VFR LEVELS
TUESDAY MORNING AS WINDS SHIFT MORE SOUTHWEST ALLOWING THE
BOUNDARY LAYER TO DRY OUT A BIT.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
THROUGH TUESDAY EVENING WITHIN SHOWERS AND THUNDERSTORMS. VFR
CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH SATURDAY.
&&
.MARINE...
A STRONG LOW LEVEL JET WILL MOVE OVER THE WATERS THIS
EVENING...AND EXPECT WINDS TO INCREASE ACCORDINGLY. ALTHOUGH GALE
FORCE GUSTS MAY OCCUR FOR A BRIEF PERIOD OVER THE OUTER GEORGIA
WATERS...MIXING ISN/T EXPECT TO ESPECIALLY FAVORABLE
OVERNIGHT...SO HAVE CANCELLED THE GALE WATCH. WINDS WILL BEGIN TO
SUBSIDE TOWARD DAYBREAK TUESDAY...WITH SMALL CRAFT CONDITIONS
EXPECTED TO END ACROSS ALL WATERS BY LATE TUESDAY AFTERNOON.
A BRIEF LULL IN THE STRONGER WINDS WILL OCCUR TUE NIGHT AND WED
BEFORE A BACKDOOR FRONT MOVES THROUGH WED EVENING AND WINDS INCREASE
OUT OF THE NORTH-NORTHEAST. PINCHED NORTHEAST GRADIENT EXPECTED TO
CONTINUE FROM WED NIGHT THROUGH FRI BEFORE SURFACE HIGH SHIFTS
DIRECTLY OVERHEAD LATE FRI. THE NORTHEAST SURGE MAY EVENTUALLY BUILD
SEAS BACK ABOVE 6 FT OVER OFFSHORE GA WATERS BY FRI...REQUIRING
ANOTHER SMALL CRAFT ADVISORY. CONDITIONS SHOULD BE IMPROVING ON
SAT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR GAZ116>119-
137>141.
SC...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR SCZ043-047>051.
MARINE...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR AMZ350-352-354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ350-374.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR AMZ330.
&&
JRJ/JRLHazardous weather outlook, Apr 13, 4:40 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT MON APR 13 2009 AMZ350-352-354-GAZ116>119-137>141-SCZ043-047>051-141030- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 440 PM EDT MON APR 13 2009 ...TORNADO WATCH 150 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-374-GAZ101-SCZ040-042-044-045-141030- CHARLESTON HARBOR- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-EFFINGHAM-ALLENDALE-HAMPTON-DORCHESTER-BERKELEY- 440 PM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...AND TO A LESSER EXTENT LARGE HAIL. THE SEVERE THREAT WILL DECREASE AFTER 2 AM TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099-100-114-115-141030- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS- 440 PM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 13, 3:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 4 SW DONALD 31.78N 81.90W
04/13/2009 LONG GA EMERGENCY MNGR
TORNADO REPORTED ON EBENEZER ROAD. MOVING NORTHEAST.
&&
MTELocal storm report, Apr 13, 3:51 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 N DONALD 31.86N 81.85W
04/13/2009 E1.00 INCH LONG GA LAW ENFORCEMENT
ON HIGHWAY 261.
&&
MTELocal storm report, Apr 13, 4:13 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FUNNEL CLOUD HINESVILLE 31.85N 81.60W
04/13/2009 LIBERTY GA TRAINED SPOTTER
SPOTTER IN HINESVILLE REPORTS OCCASIONAL FUNNEL CLOUDS
JUST NORTH OF TOWN.
&&
MTELocal storm report, Apr 13, 4:27 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GUM BRANCH 31.86N 81.73W
04/13/2009 E1.75 INCH LIBERTY GA PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL STARTING AT 330 PM
THEN DECREASING TO PENNY SIZE HAIL JUST BEFORE 4 PM
BETWEEN HINESVILLE AND GLENVILLE ON STATE ROAD 196. ALL
HAIL HAD STOPPED BY 4 PM.
0330 PM TSTM WND DMG GUM BRANCH 31.86N 81.73W
04/13/2009 LIBERTY GA PUBLIC
PUBLIC REPORT OF LARGE TREE LIMBS OF 12 INCHES IN
DIAMETER DOWN FROM WIND. DAMAGE MAY HAVE BEEN A RESULT OF
A TORNADO.
&&
MTELocal storm report, Apr 13, 4:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG DONALD 31.82N 81.85W
04/13/2009 LONG GA PUBLIC
SEVERAL TREES AND POWER LINES DOWN ACROSS SMITH BERRY
ROAD NEAR HIGHWAY 301 AND STATE ROAD 196 NEAR DONALD.
&&
MTELocal storm report, Apr 13, 4:40 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BEARDS CREEK 31.87N 81.89W
04/13/2009 E0.88 INCH LONG GA AMATEUR RADIO
&&
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:23 AM EDT | Gale Watch | CHS | 12 hr | |
| Apr 13, 4:23 AM EDT | Small Craft Advisory | CHS | 55 hr | |
| Apr 13, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 46 min |
| Apr 13, 2:40 PM EDT | Tornado Warning | CHS | Tattnall | 22 min |
| Apr 13, 3:00 PM EDT | Severe Thunderstorm Warning | CHS | Long, Tattnall | 60 min |
| Apr 13, 3:16 PM EDT | Tornado Warning | CHS | Long, Tattnall | 44 min |
| Apr 13, 3:28 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, Tattnall | 62 min |
| Apr 13, 3:40 PM EDT | Tornado Warning | CHS | Liberty, Long | 50 min |
| Apr 13, 3:52 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham, Evans, Screven, Tattnall | 53 min |
| Apr 13, 4:07 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 53 min |
| Apr 13, 4:08 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 67 min |
| Apr 13, 4:14 PM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 46 min |
| Apr 13, 4:16 PM EDT | Tornado Warning | CHS | Liberty, Long, McIntosh | 44 min |
| Apr 13, 4:42 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 63 min |
| Apr 13, 4:54 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 13, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 64 min |
| Apr 13, 5:32 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 88 min |
| Apr 13, 5:54 PM EDT | Special Marine Warning | CHS | 68 min | |
| Apr 13, 6:17 PM EDT | Areal Flood Advisory | CHS | McIntosh | 58 min |
| Apr 13, 6:44 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.